Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What heart drug would be used in normal routine patient medication to help in recovery?

Guy recovering from bypass surgery . What med could be used to create an over dose that would kill him? I m writing a novel. Based on 1960s patient medication procedures rather than todays computerized systems. The parient is given a regular dose by a nurse then given an overdose of the same meds by a bad guy that kills the patient. The hospital is then sued for negligence. What heart drug would be used in normal routine patient medication to help in recovery and at the same time if overdosed would kill him?The overdose has to be realistic and not something that would never be used or carried in a hospital pharacy. Thanks Roger
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Medical Procedures
  User's Response
's  Response
Your question implies that the setting of the story takes place in the 1960's. If that is the case you have a historic problem with a patient recovering from a cardiac bypass surgery. "From 1960 to 1967, several sporadic instances of coronary grafting were reported. All were isolated cases and, for uncertain reasons, were not reproduced." http://cardiacsurgery.ctsnetbooks.org/cgi/content/full/2/2003/3ck=nck#THE_DEVELOPMENT_OF_CARDIOPULMONARY_BYPASS So cardiac bypasses did not become a relatively routine procedure until the mid to late 1970's. One relatively common complication associated with post bypass surgery is a ventricular arrhythmia. Any medication that is pro-arrhythmic could help precipitate the problem - for which a post bypass patient is at risk for any way. Again in 1960's perspective. *Tricyclic antidepressants such as amitriptyline *Too little potassium usually from too much diuretic such as Lasix without potassium replacement. *Antibiotics such as Erythromycin *Antipsychotics such as Thioridazine. Any combination of the above would theoretically have expotential effects when added together. All of the medications I named were around and were used in the 1960's. In those days, I am relatively sure that they did not have external pacemakers, either. I hope this helps. Good luck.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my father is 80 plus and is known hypertensive and Niddm type II for the last one decade and has been using amlodepine for bp but since two weeks bp is 170/90 and losar h was prescribed bid. will there be any potassium loss ? He is not known heart patient. please suggest suitable drug for bp.

doctor1 MD

I am using Tambacor (Flecainide 200 mg CR) to regulate/control arrhythmia. Is this med, in any other form, an effective remedy for this condition? I was prescribed this medication by a cardiologist at a large and well known hospital in Africa. It worked. My days were smooth with no racing heart or thuds and anxiousness... although it did take a week to get used to it - dizziness and weakness for 5 days then, a smooth and uneventful 5 weeks followed. The cardiologist said You will feel better in a week . I certainly did. Last week I ran out of the 200gm CR. I had it replaced with the twice daily 100mg dose. I took the 200 mg CR for six weeks. I was thinking something so effective would be available in NS. This drug, Flecainide, as a 200 mg CR is not available in Nova Scotia. I am taking 100Mg tablets twice a day at meals morning and evening. It has no positive effect. I feel the symptoms of racing irregular beats etc., for three hours after the 100mg pill. Can you help?

doctor1 MD

What kind of medication would you recommend to help a person with heart irregularity? A person I am talking about has a problem of irregular heart beating. The pulse is quite strong, but there is a strong uneveness of the time between the beats (because of which the heart stabilizer was installed and used). After its installation the pulse became less strong and quite even, but the strenghth of pulse became a little uneven. My question is: what kind of medication, if any would you recommend to improve functioning of the heart? Thanks very much in advance! There were conduction problems, which were leading to irregularities I mentioned above. This person had emotional shocks in the past, which had caused heart abnormalities. This person suspectedly had several heart attacks, one of which led to a clinical death. When this happened, this person was reanimated (10 minutes after the heart stopped). When I talk about improving functioning of the heart , I mean optimization of its work so that person feels good. The installed pacemaker is an atrioventricular one. The person suffers from the pace slowering.

Recent questions on  Drug overdose

doctor1 MD

My daughter is on suboxone , how does cymbalta interact with Suboxone?

doctor1 MD

I just took my wife's BP and it was 82/53 with a pulse of 87. This is abnormal as her BP is usually in the 130-140 range. She is on risperidone and was supposed to take 1.5 mg this morning. However, she got into the medication herself and may have...

doctor1 MD

For the last few hours I've been experiencing shortness of breath, dizzyness, tingling in my extremities,and feel like I can't take a deep breath or finish a yawn, I assume I should go to the ER but I'm concerned that they will do a drug test and I have used cocaine today, I don't think its an overdose I have been sick/allergies not sure wich but I don't want the drugs to be discovered, will they test for that

doctor1 MD

My niece's fiancée arrived in Southeast Asia with parents. His mother said he fell on the bathroom floor and went unconscious. He had taken numerous medication. She said she gave him percaset and codeine before. He laid unconscious for three hours...

doctor1 MD

I gave my 5 year old son who weighs about 60pds 1 tsp of rexall (cetirizine 5mg) about 2 hours ago. well, he just snuck in the medicine cabinet and took another teaspoon full. Do I need to take him to the hospital or should I just look for signs or symptoms of overdose and what would those be?

doctor1 MD

My daughter took a overdose of paracetamol her liver count was 8000 the doctors told us it was impossible for her to live but it come down in 4days to 1100 but my concern is brain damage she is not her self,ulosenating and and mood swings.
anger outburst. she was in a coma for 3days and her body was very swollen.

doctor1 MD

Good day What is the possibility that you can overdose on Pur-Bloka? How many tablets of 40mg will cause your heart to stop? Currently my husband takes abount 4 tablets a day. I read somewhere that you can overdose on 30 tablets? thanking you in advance for your response